Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 19, NWS Fort Worth, TX

July 4, 2023Fannin County, Lamar County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 4, 2023, 10:43 AM CDT for Fannin County, Lamar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2023, 10:43 AM CDT (15:43 UTC)
Expired
Jul 4, 2023, 1:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Fannin County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 180 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:54 PM CDT, 20 hours 49 minutes earlier.

Area forecast discussion, Jul 3, 1:54 PM CDT, 20 hours 49 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
154 PM CDT Mon Jul 3 2023

...New Long Term...

.SHORT TERM... /Issued 1113 AM CDT Mon Jul 3 2023/
/This Afternoon through Tuesday/

A steady warmup is underway this morning with only some scattered
middle and upper level clouds. Afternoon highs should have no
problem reaching the middle and upper 90s but afternoon heat index
values should only be a few degrees higher thanks to boundary
layer mixing of drier air from just above the surface.

The 12Z FWD sounding shows a layer of moisture between 850 and
700 mb, so scattered cumulus and altocumulus will continue to
develop through the afternoon. Isolated to scattered showers and
thunderstorms will also develop through the afternoon with the
most favored area for storms across the southeast half of the CWA
where precipitable water values will be the highest. However, any
new or lingering outflow boundaries could encourage convection
just about anywhere across the forecast area. Weak mid-level flow
and only moderate instability will keep storms below severe
limits, but gusty and erratic winds will be possible with any
storm that develops. The loss of surface heating will be the
demise of all storms this evening, leaving behind only some
scattered altocumulus and cirrus.

The weather pattern will begin to change on Independence Day with
the Desert Southwest upper ridge gradually shifting eastward,
forcing the Plains upper trough, currently overhead, to shift
eastward. Although this change will be subtle, it will likely
nudge temps/heat index values up a bit and decrease precipitation
chances slightly. There will still be enough moisture and
instability around to warrant some low (10-20%) PoPs during the
heat of the day, especially east of the I-35 corridor where moisture
will be most abundant.

79

&&

.LONG TERM... /NEW/
/Wednesday through the Weekend/

As the upper ridge over the Desert Southwest continues to slide
eastward, temperatures will also gradually increase across North
and Central Texas by midweek. Low rain chances will be in play for
our eastern and northern zones late Wednesday, but most areas will
remain dry and hot. Afternoon high temperatures will be in the mid
to upper 90s areawide.

By Thursday, a front associated with the trough progged to push
across the northern CONUS will approach the Red River and slide
into North Texas. A secondary shortwave will move in from the west
as well. With decent moisture in place, these dynamic features
may provide a focus for showers and storms across the area
Thursday afternoon and evening, especially for areas along and
east of the I-35 corridor. The mesoscale setup for Thursday's
convection could be rather complex with the slow moving front and
any potential outflow boundaries that develop as well. That being
said, severe weather is not expected at this time, but any storms
that develop have the potential for gusty winds and heavy
rainfall. The front will likely not make it very far into North
Texas and won't be very strong, so areas that do see the frontal
passage will only see temperatures drops of a few degrees.

By Friday, the upper ridge takes a stronger hold over the region
and essentially squashes out any meaningful chance for rain by the
end of the work week. Southerly flow also returns areawide by
then and the hot, dry trend for Friday will continue through the
upcoming weekend with temperatures rebounding into the triple
digits.

Schroeder

&&

.AVIATION... /Issued 1113 AM CDT Mon Jul 3 2023/
/18Z TAFs

...VFR with south flow...

Low and mid level moisture coupled with daytime heating will
result in scattered afternoon Cu and isolated to widely scattered
showers and thunderstorms. Storm coverage will be limited but
chances will be high enough to warrant a brief TEMPO group during
the afternoon. The better storm chances will likely be south and
southeast of the the Metroplex terminals where moisture will be
most abundant. Storm chances and cloud cover will both decrease
after sunset.

A south wind will prevail at sustained speeds generally less than
12 knots. Occasional daytime gusts could get as high as 18 knots.
Of course, erratic and gusty winds will be possible in and near
any storms that manage to develop.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    99  78  96  79  98 /  20  20  20   0   5
Waco                98  76  94  76  97 /  20   5  20   5  10
Paris               94  73  92  74  94 /  20  10  20   5  10
Denton              99  75  97  76  99 /  20  20  20   0   5
McKinney            96  74  94  76  96 /  20  20  20   0   5
Dallas              98  77  96  79  98 /  20  20  20   0   5
Terrell             96  74  95  76  96 /  30  20  20   0  10
Corsicana           96  77  95  78  96 /  30  20  20   5  10
Temple              98  76  96  76  98 /  20   5  20   0  10
Mineral Wells       99  74  97  75  99 /  20  10  20   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 3, 11:31 AM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1131 AM CDT Mon Jul 3 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1131 AM CDT Mon Jul 3 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
There is a chance of storms this afternoon, mainly along and east of
the I-35 corridor. Severe weather is unlikely, but a few storms may
become strong, with gusty winds, frequent lightning, and locally
heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Low thunderstorm chances will continue Tuesday and Wednesday, with
better storm chances on Thursday. Any storm that develops will have
the potential to produce lightning, gusty winds, and brief heavy
rain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:21 PM CDTSpecial Weather StatementFWDFannin, Lamar24 min
Jul 3, 7:29 PM CDTSevere Thunderstorm WarningFWDCollin, Grayson61 min
Jul 3, 7:52 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar53 min
Jul 3, 8:07 PM CDTSpecial Weather StatementFWDDenton23 min
Jul 3, 8:39 PM CDTSevere Thunderstorm WarningFWDCollin, Denton54 min
Jul 3, 8:42 PM CDTSpecial Weather StatementFWDHopkins33 min
Jul 3, 9:50 PM CDTFlash Flood WarningFWDCollin, Denton5 hr
Jul 3, 10:32 PM CDTSpecial Weather StatementFWDHopkins, Rains43 min
Jul 3, 11:59 PM CDTSpecial Weather StatementFWDDenton46 min
Jul 4, 9:24 AM CDTAreal Flood AdvisoryFWDFannin, Lamar2 hr
Jul 4, 2:01 PM CDTAreal Flood AdvisoryFWDCooke, Denton, Wise98 min
Jul 4, 2:30 PM CDTSpecial Weather StatementFWDCooke30 min
Jul 4, 3:05 PM CDTSpecial Weather StatementFWDDenton25 min
Jul 4, 3:27 PM CDTSpecial Weather StatementFWDDenton18 min
Jul 4, 4:55 PM CDTSpecial Weather StatementFWDEastland35 min

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.